[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.161.175.236. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Views 575
Citations 0
Health Agencies Update
January 23/30, 2013

Telaprevir Warning

JAMA. 2013;309(4):333. doi:10.1001/jama.2013.22

The US Food and Drug Administration (FDA) has received reports of serious skin reactions and systemic symptoms, including deaths, among patients taking telaprevir in combination with peginterferon alfa and ribavirin.

The label for telaprevir already warns about the potential for serious skin reactions such as Stevens-Johnson syndrome and drug rash with eosinophilia and systemic symptoms (DRESS). But the FDA has now received 2 reports from Japan of toxic epidermal necrolysis in patients taking telaprevir combination therapy. One of the patients died after therapy was continued despite signs of a skin reaction. The FDA has also received a report of a woman who had developed DRESS and died after telaprevir combination treatment was continued.

First Page Preview View Large
First page PDF preview
First page PDF preview
×